MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX FORTE US HD36MM M +4 12/14 TPR +4; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/CERAMIC/METAL,CEMENTEDORUNCEMENTED

SMITH & NEPHEW, INC. BIOLOX FORTE US HD36MM M +4 12/14 TPR +4; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/CERAMIC/METAL,CEMENTEDORUNCEMENTED
Catalog Number 71332085
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dr.(b)(6) saw a patient in his office because of a ceramic-on-ceramic hip replacement that was done on (b)(6) 2010.The patient had came in with an audible squeak and audible clunk.Dr.(b)(6) revised this patient on (b)(6) 2018.This case was revised to a oxinum head and poly.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and all documents and/or images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.No relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
BIOLOX FORTE US HD36MM M +4 12/14 TPR +4
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/CERAMIC/METAL,CEMENTEDORUNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8305478
Report Number1020279-2019-00411
Device Sequence Number13719232
Product Code MRA
UDI-Device Identifier00885556020241
UDI-Public00885556020241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2019
Device Catalogue Number71332085
Device Lot Number09EM18686
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332530/09JT35191; 71335554/09KM07880; 71332530/09JT35191; 71335554/09KM07880
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age33 YR